On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 54.82.57.154
Access to elec. publ.: SémCong

Bulletin de la SMF

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Number:

Search


Catalogue & orders

Bulletin de la SMF - Titles - 118 - pages 363-376

Titles118

Un algorithme pour calculer l'invariant de Walker
Christine Lescop
Bulletin de la Société mathématique de France 118, number 3 (1990), 363-376

Résumé :
En 1988, Kevin Walker a étendu l'invariant de Casson aux sphères d'homologie rationnelle. Cette note décrit un procédé simple et programmable pour calculer l'invariant de Walker d'une sphère d'homologie rationnelle connue par l'un de ses diagrammes de chirurgies. (On appelle diagramme de chirurgie la projection régulière d'un entrelacs dont chaque composante est pondérée par un rationnel.)

Abstract:
In his thesis, Kevin Walker extends the invariant defined by A. Casson for homology 3-spheres to rational homology spheres (3-manifolds with the same rational homology as S3). The modification of Walker's invariant after a surgery on a single knot which transforms a rational homology sphere to another rational homology sphere is given by a Surgery Formula (see paragraph 0).

In this paper, we describe a simple and programmable process to calculate Walker's invariant of a rational homology sphere given by one of its surgery diagrams. (We call a surgery diagram a regular projection of a link, each component of which is framed by a rational number ; we use Rolfsen's conventions to define the manifold presented by such a diagram (see [R], p. 259-260)).

The first section shows how to modify the diagram in a simple way so that the computation reduces to a finite sequence of applications of the Surgery Formula.

The second section is devoted to describe elementary methods to do it. Section 0 states a few results of Walker.


ISSN : 0037-9484
Publié avec le concours de : Centre National de la Recherche Scientifique